Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 85, NWS Denver/Boulder, CO

June 22, 2013Adams County, Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 22, 2013, 3:48 PM MDT for Adams County, Weld County, Colorado. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2013, 3:48 PM MDT (21:48 UTC)
Expired
Jun 22, 2013, 4:30 PM MDT
In force
42 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Adams County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 19 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-479 J/kg
Mixed-layer LCL
1617 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

703 
WUUS55 KBOU 222148
SVRBOU
COC001-123-222230-
/O.NEW.KBOU.SV.W.0085.130622T2148Z-130622T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
348 PM MDT SAT JUN 22 2013

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ADAMS COUNTY IN NORTHEAST COLORADO...
  SOUTH CENTRAL WELD COUNTY IN NORTHEAST COLORADO...

* UNTIL 430 PM MDT

* AT 347 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
  OF HUDSON...OR 29 MILES SOUTH OF GREELEY...MOVING NORTHEAST AT 15 
  MPH.  ANOTHER SEVERE THUNDERSTORM WAS LOCATED JUST EAST OF DIA 
  MOVING NORTHEAST AT 15 MPH AS WELL.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NORTHEASTERN AURORA...BENNETT...KEENESBURG...ROGGEN AND PROSPECT
  VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4025 10423 3976 10430 3977 10465 3983 10464
      3983 10462 3987 10462 3989 10460 3990 10460
      3990 10463 4026 10456
TIME...MOT...LOC 2147Z 204DEG 15KT 4002 10455 

HAIL...1.00IN
WIND...60MPH

$$

RPK
2 follow-up statements
811 
WWUS55 KBOU 222156
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
356 PM MDT SAT JUN 22 2013

COC001-123-222230-
/O.CON.KBOU.SV.W.0085.000000T0000Z-130622T2230Z/
ADAMS CO-WELD CO-
356 PM MDT SAT JUN 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR CENTRAL ADAMS AND SOUTH CENTRAL WELD COUNTIES...

AT 356 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF PROSPECT VALLEY...OR 30 MILES NORTHEAST OF DENVER...MOVING
NORTHEAST AT 10 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORTHERN AURORA...KEENESBURG...ROGGEN AND PROSPECT VALLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4025 10423 3980 10429 3981 10464 3983 10464
      3983 10462 3987 10462 3989 10460 3990 10460
      3990 10463 4026 10456
TIME...MOT...LOC 2156Z 235DEG 11KT 4000 10451 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH

$$

RPK
636 
WWUS55 KBOU 222217
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
417 PM MDT SAT JUN 22 2013

COC001-123-222230-
/O.CON.KBOU.SV.W.0085.000000T0000Z-130622T2230Z/
ADAMS CO-WELD CO-
417 PM MDT SAT JUN 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR NORTHERN ADAMS AND SOUTH CENTRAL WELD COUNTIES...

AT 416 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PROSPECT
VALLEY...OR 30 MILES SOUTHEAST OF GREELEY...MOVING NORTHEAST AT 15
MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KEENESBURG...ROGGEN AND PROSPECT VALLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3995 10427 3989 10436 3988 10439 3992 10450
      3998 10445 3995 10451 3998 10459 3991 10460
      4026 10456 4025 10423
TIME...MOT...LOC 2216Z 225DEG 14KT 4006 10443 

HAIL...1.00IN
WIND...60MPH

$$

RPK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:23 PM MDT, 25 minutes earlier.

Area forecast discussion, Jun 22, 3:23 PM MDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
323 PM MDT SAT JUN 22 2013

.SHORT TERM...UPPER LEVEL SHORTWAVE TROUGH NOW PASSING OVER THE
NORTHERN ROCKIES WITH SOUTHWEST FLOW ALOFT OVER COLORADO.
FURTHERMORE A SURFACE TROUGH EXTENDS NORTHWARD ALONG THE FRONT
RANGE FROM A SURFACE LOW IN SOUTHEAST COLORADO. EAST OF THE TROUGH
SFC DEWPOINTS IN THE MID TO UPPER 50S. WESTERN PORTIONS OF THE
DENVER METRO AREA AND FOOTHILLS WEST OF THIS SFC TROUGH DEWPOINTS
IN THE UPPER 30S AND 40S. ON THE PLAINS EVEN WITH THE HIGHER
DEWPOINTS...BOUNDARY LAYER GENERALLY REMAINS CAPPED WITH LOW CIN
VALUES BASED ON LAPS AND RAP MODEL...PARTICULARLY IN THE FAR
NORTHEAST CORNER WHERE LOW CLOUDS FROM EARLIER TODAY HAVE BEEN
RELUCTANT TO BURN AWAY. ISOLATED CONVECTION DEVELOPING OVER
NORTHERN AND CENTRAL PORTIONS OF THE FRONT RANGE NOT PRODUCING
MUCH PRECIP YET AS PER RADAR...BUT WITH THE DRY SUB-CLOUD
ENVIRONMENT...POTENTIAL FOR STRONG/GUSTY MICROBURST WINDS PRETTY
HIGH. IT NOW APPEARS THAT STORM DEVELOPMENT ON THE PLAINS WILL
BEGIN ALONG THE PALMER DIVIDE AND ALONG A CONVERGENCE BOUNDARY
STRADDLING THE DENVER METRO AREA WHERE THE CAP AND BROKEN. THESE
STORMS SHOULD THEN TRACK NORTHEAST INTO DEEPER MOISTURE/GREATER
CAPES WHERE A FEW MAY BECOME SEVERE. AT THIS TIME SHEAR PROFILE
LOOKS MARGINAL FOR TORNADOES. BIGGEST THREAT FROM ISOLATED/WIDELY
SCATTERED MESOS WILL BE LARGE HAIL AND DAMAGING OUTFLOW WINDS...
AND PROBABLY NOT UNTIL AFTER 23Z THIS AFTERNOON. BELIEVE THE
CHANCE FOR SEVERE WEATHER WILL INCREASE OVER THE FAR NORTHEAST
CORNER OF THE STATE EARLY THIS EVENING WITH THE PASSAGE OF A WEAK
UPPER AIR DISTURBANCE VISIBLE ON WATER VAPOR IMAGERY NOW OVER WRN
WY/EXTREME NWRN CO. HAIL AT LEAST UP TO 2 INCHES AND WIND GUSTS TO
AT LEAST 60 MPH A POSSIBILITY.

OVERNIGHT...STORMS IN THE NORTHEAST SHOULD EITHER DISSIPATE OR
MOVE EAST OF THE STATE...LEAVING BEHIND AMPLE LOW LEVEL MOISTURE
IN THE FORM OF A THICK BLANKET OF STRATUS/STRATO-CUMULUS SIMILAR
TO WHAT WE SAW THIS MORNING. DURING THE DAY TOMORROW SOUTHWEST
FLOW ALOFT RESUMES BUT WITH A PRETTY VIGOROUS PERTABATION EMBEDDED
IN THIS FLOW. MODELS SHOW THIS FEATURE LIFTING NORTHEAST ACROSS
THE FORECAST AREA DURING THE AFTERNOON. MEANWHILE COUPLED
CIRCULATION AROUND A SFC LOW IN SE COLORADO AND A STRONG SFC HIGH
IN THE BLACK HILLS AREA WILL HELP TO FUNNEL LOW LEVEL MOISTURE
INTO NORTHEAST COLORADO ON EAST-SOUTHEASTERLY WINDS. SUCH A BNDRY
LAYER FLOW OFTEN GENERATES A DENVER CYCLE AS THE NAM INDICATES.
THIS WOULD POTENTIALLY INCREASE THE RISK OF T-STORMS ALONG AND
EAST OF THE FRONT RANGE AND PERHAPS A THREAT OF HAIL. WITH PW AND
THETA-E VALUES ON THE RISE TOMORROW...LOCALLY HEAVY RAINFALL ALSO
POSSIBLE SOMEWHERE ON THE PLAINS. COOLING ALOFT COUPLED WITH
INCREASED MOISTURE/IE...CLOUD COVER/MEANS LOWER TEMPERATURES. MAX
TEMPERATURES TOMORROW NEAR AVERAGE FOR THE DATE. FOR ALL OF THE
SAME REASONS...RED FLAG WATCH/WARNING NOT NECESSARY.

.LONG TERM...SOUTHWESTERLY FLOW ALOFT IS PROGGED FOR SUNDAY
NIGHT...THEN ZONAL FLOW MOVES IN AND CONTINUES THROUGH TUESDAY
NIGHT. SPEEDS ARE IN THE 30 TO 45 KNOT RANGE AT JET LEVEL ALL
FIVE PERIODS. BENIGN SYNOPTIC SCALE ENERGY IS PROGGED THROUGH THE
PERIODS. THE BOUNDARY LAYER FLOW IS PROGGED TO BE EASTERLY UP INTO
THE FOOTHILLS SUNDAY EVENING. BY MONDAY AFTERNOON...SOUTHWESTERLY
LOW LEVEL WINDS RETURN WITH PROGGED SPEEDS OVER THE SOUTH-CENTRAL
AND EASTERN CWA GETTING AROUND 20 KNOTS. FOR MOISTURE...THERE IS
SOME OVER THE EASTERN THREE-QUARTERS OF THE CWA SUNDAY EVENING.
MODELS ALSO SHOW A STRATUS DECK OVER MUCH OF THE PLAINS LATER
SUNDAY NIGHT INTO MONDAY MORNING. THERE IS LESS MOISTURE AROUND
LATE DAY MONDAY...THEN EVEN LESS LATE DAY TUESDAY. SUNDAY NIGHT'S
DEW POINT READINGS ARE PROGGED IN THE MID 40S TO UPPER 50S F FOR
MOST OF THE PLAINS. BY MONDAY LATE DAY...ONLY THE FAR NORTHEASTERN
BORDER HANGS ON TO 40S TO LOWER 50S F...THE REST OF THE PLAINS ARE
IN THE DRY TEENS TO LOWER 30S F. ALL OF THE CWA IS PROGGED TO HAVE
20S TO MID 30S F ON TUESDAY. THERE IS CAPE OVER THE PLAINS AND
MOST OF THE FOOTHILLS SUNDAY EVENING...WITH VALUES IN THE
1000-2000 J/KG RANGE OVER THE EASTERN HALF OF THE PLAINS. THE CAPE
IS PUSHED TO THE FAR NORTHEAST CORNER FOR LATE DAY MONDAY...THEN
NOTHING FOR LATE DAY TUESDAY. THE QPF FIELDS HAVE QUITE A BIT OF
MEASURABLE RAINFALL OVER THE EASTERN HALF OF THE PLAINS SUNDAY
EVENING. THEN THERE IS A TAD PROGGED OVER THE EASTERN BORDER LATE
MONDAY ON THE GFS...THEN NOTHING ANY WHERE ON TUESDAY. FOR
POPS...WILL GO WITH 10-30%S SUNDAY EVENING FROM THE DIVIDE THROUGH
THE EASTERN BORDER. HIGHEST OVER THE EAST. FOR LATE DAY MONDAY
...JUST MINIMAL POPS OVER THE NORTHEAST CORNER. CONCERNING FIRE
DANGER...THE WINDS GET MARGINALLY STRONG ENOUGH FOR RED FLAG
CRITERIA FOR SOME OF THE CWA LATE DAY MONDAY. THE RELATIVE
HUMIDITIES ARE MARGINAL AS WELL. NO HIGHLIGHTS JUST YET. FOR
TEMPERATURES...MONDAY'S HIGHS CLIMB BACK UP 2-3.5 C ABOVE
SUNDAY'S. TUESDAY'S ARE QUITE SIMILAR TO MONDAY'S. FOR THE LATER
DAYS...WEDNESDAY THROUGH SATURDAY...MODELS SHOW AN UPPER RIDGE TO
THE IMMEDIATE SOUTH OF COLORADO TO BUILD NORTHWARD UP INTO THE
STATE WEDNESDAY AND THURSDAY. BY FRIDAY...THE CENTER IS OVER THE
FOUR CORNERS AND IT'S AXIS IS NORTHWARD ACROSS EASTERN UTAH. BY
SATURDAY...THE CENTER MIGRATES A BIT FURTHER WEST INTO THE EASTERN
GREAT BASIN. THE CWA IS MOSTLY IN WEAK NORTHWESTERLY FLOW ALOFT
ALL FOUR DAYS. THIS ALLOWS FOR A COOLER AIRMASS TO GET INTO THE
CWA FRIDAY AND SATURDAY...WE'LL SEE. THERE IS ALSO A LITTLE BIT OF
MOISTURE HERE AND THERE...BUT NOTHING SIGNIFICANT. TEMPERATURES
ARE PRETTY HOT WEDNESDAY AND THURSDAY...THEN COOL OFF FRIDAY AND
SATURDAY.

&&

.AVIATION...ISOLATED STORMS MOVING OFF THE FOOTHILLS AND PALMER
DIVIDE WILL MOST LIKELY BE HIGH BASED. THAT SAID...THESE CELL WILL
HAVE THE POTENTIAL TO PRODUCE A LIGHT RAIN SHOWER...WIND GUSTS TO
AT LEAST 40 MPH AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. THIS
STORM ACTIVITY IS LIKELY TO MOVE EAST OF THE DENVER METRO BY MID-
EVENING. OVERNIGHT SKIES CLEAR...BUT COULD SEE LOW CLOUDS MOVING
CLOSE TO DIA AROUND MORNING LIGHT. TOMORROW THERE IS A BETTER
CHANCE FOR THUNDERSTORMS CERTAINLY BY AFTERNOON WITH PASSAGE OF AN
UPPER LEVEL WEATHER DISTURBANCE. HAIL...STRONG GUSTY WINDS AND
BRIEF HEAVY RAIN WILL BE POSSIBLE. COULD BRIEFLY SEE MVFR
CONDITIONS WITH THIS AFTERNOON CONVECTION.

&&

.FIRE WEATHER...RED FLAG WARNING WILL REMAIN IN EFFECT UNTIL 8 PM
MDT THIS EVENING FOR COLORADO FIREWEATHER ZONES 211-213-214-216
AND 241. GUSTY WINDS...LOW RELATIVE HUMIDITIES AND DRY FUELS MAIN
REASONS FOR THE WARNING.

&&

.HYDROLOGY...STRONG SLOW MOVING T-STORMS OVER THE FAR NORTHEAST
PLAINS THIS EVENING COULD DEPOSIT 1 TO 2 INCHES OF RAIN IN A
SHORT PERIOD OF TIME. STORMS ELSEWHERE THIS AFTERNOON AND EVENING
ARE NOT EXPECTED TO PRODUCE MUCH MORE THAN A QUARTER OF RAIN.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ211-213-214-
216-241.

&&

SHORT TERM...BAKER
LONG TERM....RJK
AVIATION...BAKER
Hazardous weather outlook, Jun 22, 11:28 AM MDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1128 AM MDT SAT JUN 22 2013

COZ030>051-231730-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1128 AM MDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE NORTHEAST CORNER OF
COLORADO LATE THIS AFTERNOON AND INTO THE EVENING. A FEW OF THESE
STORMS COULD POSSIBLY BECOME SEVERE. LARGE HAIL UP TO 2 INCHES IN
DIAMETER AND DAMAGING WINDS TO 60 MPH WILL BE THE MAIN THREATS
WITH THESE STORMS. THE BEST CHANCE FOR SEVERE STORMS WILL BE ALONG
AND EAST OF A LINE FROM BRIGGSDALE TO LAST CHANCE. WEST OF THIS
LINE...THERE IS ONLY A SLIGHT CHANCE FOR THUNDERSTORMS THIS
AFTERNOON AND EARLY EVENING...BUT WITH DRIER AIR IN THIS
AREA...THESE HIGH BASED STORMS WILL MAINLY PRODUCE GUSTY WINDS.

CRITICAL FIRE WEATHER CONDITIONS WILL EXIST AGAIN THIS AFTERNOON
OVER MOUNTAIN VALLEYS...JEFFERSON COUNTY AND LOCATIONS OVER THE
PALMER DIVIDE. VERY LOW HUMIDITIES AND GUSTY SOUTHWEST WINDS TO 30
MPH WILL CREATE THE DANGEROUS WILDLAND FIRE BEHAVIOR CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WEAK COLD FRONT WILL BRING SLIGHTLY COOLER AIR OVER THE PLAINS
ON SUNDAY WITH A SLIGHTLY BETTER CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS. A FEW OF THE STORMS COULD BE SEVERE. IN THE
MOUNTAINS AND FOOTHILLS THERE WILL ONLY BE ISOLATED THUNDERSTORMS.

VERY WARM AND DRY CONDITIONS WILL OCCUR FROM MONDAY THROUGH
WEDNESDAY WITH ONLY A SLIGHT CHANCE OF THUNDERSTORMS OVER THE FAR
NORTHEAST PLAINS ON MONDAY. FIRE DANGER WILL REMAIN VERY HIGH OVER
THE HIGHER MOUNTAIN VALLEYS AND PARK COUNTY THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER THE NORTHEAST PLAINS AFTER 3
PM.

BAKER/RPK

In the hours before

Special weather statement, Jun 22, 3:24 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
324 PM MDT SAT JUN 22 2013

COZ040-043-045-222200-
CENTRAL AND SOUTH WELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000
FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD
COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
324 PM MDT SAT JUN 22 2013

THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ADVISORY FOR NORTHEASTERN DENVER...WESTERN ADAMS...EXTREME SOUTH
CENTRAL WELD AND NORTHWESTERN ARAPAHOE COUNTIES UNTIL 400 PM MDT.

AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER NORTHERN AURORA...OR 15 MILES EAST OF
DENVER...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
AURORA...NORTHEASTERN COMMERCE CITY...BRIGHTON...DENVER INTERNATIONAL
AIRPORT...BENNETT...D.I.A. TERMINAL AND CONCOURSES...MANILA
VILLAGE...WATKINS AND BARR LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3965 10474 3998 10479 4001 10454 3968 10440
TIME...MOT...LOC 2124Z 232DEG 11KT 3979 10468

RPK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 3:24 PM MDTSpecial Weather StatementBOUAdams36 min
Jun 22, 4:14 PM MDTSevere Thunderstorm WarningBOUWeld31 min
Jun 22, 4:31 PM MDTSevere Thunderstorm WarningBOUAdams, Morgan29 min
Jun 22, 4:34 PM MDTSevere Thunderstorm WarningBOUWeld26 min
Jun 22, 4:59 PM MDTSevere Thunderstorm WarningBOUAdams, Morgan31 min
Jun 22, 5:40 PM MDTTornado WarningBOUAdams, Morgan, Washington35 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.